Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 15, NWS Shreveport, LA

December 19, 2002Union County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Dec 19, 2002, 1:16 AM CST for Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2002, 1:16 AM CST (07:16 UTC)
Expired
Dec 19, 2002, 5:15 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1623 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1623 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
3.8
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 190716
FFWSHV
ARC139-191115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CST THU DEC 19 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 515 AM CST

* AT 110 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR       
  INDICATED VERY HEAVY RAIN ACROSS MUCH OF UNION COUNTY ARKANSAS.    
  DOPPLER RADAR RAINFALL ESTIMATES ARE BETWEEN ONE AND THREE INCHES  
  OVER THE PAST HOUR.  ANOTHER ONE TO THREE INCHES ARE POSSIBLE      
  AS THUNDERSTORMS CONTINUE TO TRACK OVER THE SAME AREA.   

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 515 AM CST.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 18, 9:53 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Dec 18, 9:53 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST WED DEC 18 2002

UPDATED ZONES TO EXTEND TORNADO WATCH UNTIL 3 AM FOR ALL BUT
NORTHWEST ZONES. SINCE ONLY A SMALL PORTION...ALONG LINE...
RECEIVING PCPN...LIKELY POPS WILL SUFFICE. IN NORTHWEST ZONES...
ONLY A SMALL CHANCE OF SHOWERS. FRONT HAS MOVED TO NEAR A TXK-
GGG-CRS LINE AND WILL MOVE LITTLE UNTIL UPPER LEVEL SUPPORT
KICKS IT EAST ON THURSDAY. NO CHANGES BEYOND FIRST PERIOD.

PREVIOUS NUMBERS...

SHV 57/71/39/63/35 7300
MLU 62/70/39/63/32 7600
TXK 53/70/37/62/34 7100
TYR 51/70/38/63/39 6000
LFK 57/71/39/66/40 7200

.SHV...NONE

14
Hazardous weather outlook, Dec 18, 12:00 PM CST, 13 hours 16 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED DEC 18 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FOUR STATES REGION FOR THIS AFTERNOON THROUGH TONIGHT.

WARM AND HUMID GULF AIR ACROSS THE REGION...AND A VIGOROUS STORM
SYSTEM SWINGING ACROSS TEXAS TODAY...WILL PROVIDE THE NECESSARY
INGREDIENTS TO PRODUCE SEVERE WEATHER TODAY AND TONIGHT. INSTABILITY
PARAMETERS AND VERTICAL WIND PROFILES SUGGEST NOT ONLY THE
POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...BUT ALSO THE
POTENTIAL FOR TORNADOES. STORMS WILL INITIATE OVER NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS
AFTERNOON...THEN MOVE EASTWARD ACROSS LOUISIANA...EAST TEXAS...AND
SOUTHCENTRAL ARKANSAS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SEVERE STORMS MAY STILL BE IN PROGRESS OVER THE EASTERN SECTIONS OF
NORTH LOUISIANA AND SOUTHERN ARKANSAS EARLY THURSDAY. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

In the hours before

Local storm report, Dec 18, 8:42 PM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
842 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    LARAN                     LA   TORNADO
12/18/02   UNION                          POSSIBLE TORNADO DAMAGED
                                          SEVERAL HOMES...AND
                                          DOWN TREES AND POWER
                                          LINES. REPORTED BY LAW
                                          ENFORCEMENT

0440 PM    3 N FARMERVILLE           LA   TORNADO
12/18/02   UNION                          POSSIBLE TORNADO DAMAGED
                                          TREES JUST NORTH OF
                                          FARMERVILLE. REPORTED BY
                                          LAW ENFORCEMENT

0510 PM    NASHVILLE                 AR   .75 INCH HAIL
12/18/02   HOWARD                         REPORTED BY LAW
                                          ENFORCEMENT

0515 PM    PLAIN DEALING             LA   1.00 INCH HAIL
12/18/02   BOSSIER                        REPORTED BY SPOTTERS

0645 PM    GILLIAM                   LA   WIND DAMAGE
12/18/02   CADDO                          POWER LINES BLOWN DOWN.
                                          REPORTED BY SPOTTERS

0716 PM    DIXIE                     LA   WIND DAMAGE
12/18/02   CADDO                          POWER LINES DOWN AND
                                          DAMAGE TO TRAILER HOMES.
                                          REPORTED BY SPOTTERS

0801 PM    SPRINGHILL                LA   .88 INCH HAIL
12/18/02   WEBSTER                        REPORTED BY SPOTTERS

03
Local storm report, Dec 18, 10:48 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0400 PM    4 E STRONG                AR   WIND DAMAGE
12/18/02   UNION                          MOBILE HOME AND OUT
                                          BUILDINGS DAMAGED AND
                                          LARGE TREES BLOWN DOWN.
                                          FROM TV STATION IN MONROE.

0855 PM    SPRINGHILL                LA   .75 INCH HAIL
12/18/02   WEBSTER                        FROM LAW ENFORCEMENT

0910 PM    WALKERVILLE               AR   .88 INCH HAIL
12/18/02   COLUMBIA                       FROM EMERGENCY MANAGER.

1020 PM    EMERSON                   AR   FLOODING
12/18/02   COLUMBIA                       HWY 79 CLOSED DUE TO HIGH
                                          WATER...SEVERAL OTHER
                                          ROADS CLOSED DUE TO HIGH
                                          WATER. FROM EMERGENCY
                                          MANAGER.

1030 PM    2 E HALLSVILLE            TX   FLOODING
12/18/02   HARRISON                       HWY 80 FLOODED...NUMEROUS
                                          OTHER ROADS IN THE COUNTY
                                          FLOODED. FROM LAW
                                          ENFORCEMENT.

1030 PM    PLAIN DEALING             LA   FLOODING
12/18/02   BOSSIER                        ROADS UNDER WATER. FROM
                                          LAW ENFORCEMENT.

1030 PM    BELCHER                   LA   FLOODING
12/18/02   CADDO                          HWY 169 CLOSED DUE TO HIGH
                                          WATER. FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Dec 18, 10:52 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0400 PM    4 E STRONG                AR   WIND DAMAGE
12/18/02   UNION                          MOBILE HOME AND OUT
                                          BUILDINGS DAMAGED AND
                                          LARGE TREES BLOWN DOWN.
                                          FROM TV STATION IN MONROE.

0855 PM    SPRINGHILL                LA   .75 INCH HAIL
12/18/02   WEBSTER                        FROM LAW ENFORCEMENT

0910 PM    WALKERVILLE               AR   .88 INCH HAIL
12/18/02   COLUMBIA                       FROM EMERGENCY MANAGER.

1020 PM    EMERSON                   AR   FLOODING
12/18/02   COLUMBIA                       HWY 79 CLOSED DUE TO HIGH
                                          WATER...SEVERAL OTHER
                                          ROADS CLOSED DUE TO HIGH
                                          WATER. FROM EMERGENCY
                                          MANAGER.

1030 PM    2 E HALLSVILLE            TX   FLOODING
12/18/02   HARRISON                       HWY 80 FLOODED...NUMEROUS
                                          OTHER ROADS IN THE COUNTY
                                          FLOODED. FROM LAW
                                          ENFORCEMENT.

1030 PM    PLAIN DEALING             LA   FLOODING
12/18/02   BOSSIER                        ROADS UNDER WATER. FROM
                                          LAW ENFORCEMENT.

1030 PM    BELCHER                   LA   FLOODING
12/18/02   CADDO                          HWY 169 CLOSED DUE TO HIGH
                                          WATER. FROM LAW
                                          ENFORCEMENT.

NNNN

NWUS54 KSHV 190452 CCA
LSRSHV

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0400 PM    4 E STRONG                AR   WIND DAMAGE
12/18/02   UNION                          MOBILE HOME AND OUT
                                          BUILDINGS DAMAGED AND
                                          LARGE TREES BLOWN DOWN.
                                          FROM TV STATION IN MONROE.

0855 PM    SPRINGHILL                LA   .75 INCH HAIL
12/18/02   WEBSTER                        FROM LAW ENFORCEMENT

0910 PM    WALKERVILLE               AR   .88 INCH HAIL
12/18/02   COLUMBIA                       FROM EMERGENCY MANAGER.

1020 PM    EMERSON                   AR   FLOODING
12/18/02   COLUMBIA                       HWY 79 CLOSED DUE TO HIGH
                                          WATER...SEVERAL OTHER
                                          ROADS CLOSED DUE TO HIGH
                                          WATER. FROM EMERGENCY
                                          MANAGER.

1030 PM    2 E HALLSVILLE            TX   FLOODING
12/18/02   HARRISON                       HWY 80 FLOODED...NUMEROUS
                                          OTHER ROADS IN THE COUNTY
                                          FLOODED. FROM LAW
                                          ENFORCEMENT.

1030 PM    PLAIN DEALING             LA   FLOODING
12/18/02   BOSSIER                        ROADS UNDER WATER. FROM
                                          LAW ENFORCEMENT.

1030 PM    BELCHER                   LA   FLOODING
12/18/02   CADDO                          HWY 169 CLOSED DUE TO HIGH
                                          WATER. FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Dec 18, 11:15 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1000 PM    LONGVIEW                  TX   FLOODING
12/18/02   GREGG                          EASTMAN ROAD 1 MILE
                                          SOUTH OF HWY 80 AND
                                          HOUSTON STREET AT 1104
                                          UNDER WATER. FROM LAW
                                          ENFORCEMENT.

1000 PM    SCOTTSVILLE               TX   FLOODING
12/18/02   HARRISON                       HWY 80 UNDER WATER FOR
                                          A DISTANCE OF 200 TO 300
                                          YARDS. FROM SHV WCM.

NNNN
Local storm report, Dec 18, 11:25 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1120 PM    BRADLEY                   AR   FLOODING
12/18/02   LAFAYETTE                      SEVERAL COUNTY ROADS
                                          UNDER WATER. FROM SPOTTER.

NNNN
Local storm report, Dec 18, 11:48 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0400 PM    4 E STRONG                AR   WIND DAMAGE
12/18/02   UNION                          MOBILE HOME AND OUT
                                          BUILDINGS DAMAGED AND
                                          LARGE TREES BLOWN DOWN.
                                          FROM TV STATION IN MONROE.

0855 PM    SPRINGHILL                LA   .75 INCH HAIL
12/18/02   WEBSTER                        FROM LAW ENFORCEMENT

0910 PM    WALKERVILLE               AR   .88 INCH HAIL
12/18/02   COLUMBIA                       FROM EMERGENCY MANAGER.

1020 PM    EMERSON                   AR   FLOODING
12/18/02   COLUMBIA                       HWY 79 CLOSED DUE TO HIGH
                                          WATER...SEVERAL OTHER
                                          ROADS CLOSED DUE TO HIGH
                                          WATER. FROM EMERGENCY
                                          MANAGER.

1030 PM    2 E HALLSVILLE            TX   FLOODING
12/18/02   HARRISON                       HWY 80 FLOODED...NUMEROUS
                                          OTHER ROADS IN THE COUNTY
                                          FLOODED. FROM LAW
                                          ENFORCEMENT.

1030 PM    PLAIN DEALING             LA   FLOODING
12/18/02   BOSSIER                        ROADS UNDER WATER. FROM
                                          LAW ENFORCEMENT.

1030 PM    BELCHER                   LA   FLOODING
12/18/02   CADDO                          HWY 169 CLOSED DUE TO HIGH
                                          WATER. FROM LAW
                                          ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 8:14 PM CSTTornado WarningSHVColumbia46 min
Dec 18, 9:06 PM CSTSevere Thunderstorm WarningSHVColumbia54 min
Dec 18, 9:21 PM CSTFlash Flood WarningSHVColumbia, Lafayette4 hr
Dec 18, 11:24 PM CSTSevere Thunderstorm WarningSHVUnion66 min
Dec 19, 12:00 AM CSTTornado WarningSHVUnion30 min
Dec 19, 2:10 AM CSTSevere Thunderstorm WarningSHVUnion35 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.